File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Azathioprine: Association with therapy-related myelodysplastic syndrome and acute myeloid leukemia

TitleAzathioprine: Association with therapy-related myelodysplastic syndrome and acute myeloid leukemia
Authors
Issue Date2010
PublisherJournal of Rheumatology Publishing Co Ltd. The Journal's web site is located at http://www.jrheum.com
Citation
Journal Of Rheumatology, 2010, v. 37 n. 3, p. 485-490 How to Cite?
AbstractObjective. Azathioprine is widely used in patients with autoimmune diseases and after organ allografting. A recognized carcinogen, azathioprine is also associated with the development of therapy-related myelodysplastic syndrome and acute myeloid leukemia (t-MDS/AML). Methods. In 56 reported cases, azathioprine had been administered for a median of 65 months (range 6-192) to a median cumulative dose of 146 g (range 19-750) before t-MDS/AML developed. Results. In 11 patients, repeated episodes of cytopenias developed during azathioprine therapy, antedating the development of t-MDS/AML. In 33 cases with successful karyotypic analysis, 26 cases (79%) showed monosomy 7, deletion of the long arm of chromosomes 7 and 5, and rearrangement of chromosome 11q23. These changes were cytogenetic hallmarks of MDS/AML secondary to known leukemogenic agents and radiotherapy. Conclusion. The observations implicate azathioprine as a leukemogenic agent. It will be prudent to review the need for azathioprine therapy when unexpected cytopenias occur and prescription has been prolonged. The Journal of Rheumatology Copyright © 2010. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/124929
ISSN
2015 Impact Factor: 3.236
2015 SCImago Journal Rankings: 1.225
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorKwong, YLen_HK
dc.date.accessioned2010-10-31T11:02:02Z-
dc.date.available2010-10-31T11:02:02Z-
dc.date.issued2010en_HK
dc.identifier.citationJournal Of Rheumatology, 2010, v. 37 n. 3, p. 485-490en_HK
dc.identifier.issn0315-162Xen_HK
dc.identifier.urihttp://hdl.handle.net/10722/124929-
dc.description.abstractObjective. Azathioprine is widely used in patients with autoimmune diseases and after organ allografting. A recognized carcinogen, azathioprine is also associated with the development of therapy-related myelodysplastic syndrome and acute myeloid leukemia (t-MDS/AML). Methods. In 56 reported cases, azathioprine had been administered for a median of 65 months (range 6-192) to a median cumulative dose of 146 g (range 19-750) before t-MDS/AML developed. Results. In 11 patients, repeated episodes of cytopenias developed during azathioprine therapy, antedating the development of t-MDS/AML. In 33 cases with successful karyotypic analysis, 26 cases (79%) showed monosomy 7, deletion of the long arm of chromosomes 7 and 5, and rearrangement of chromosome 11q23. These changes were cytogenetic hallmarks of MDS/AML secondary to known leukemogenic agents and radiotherapy. Conclusion. The observations implicate azathioprine as a leukemogenic agent. It will be prudent to review the need for azathioprine therapy when unexpected cytopenias occur and prescription has been prolonged. The Journal of Rheumatology Copyright © 2010. All rights reserved.en_HK
dc.languageengen_HK
dc.publisherJournal of Rheumatology Publishing Co Ltd. The Journal's web site is located at http://www.jrheum.comen_HK
dc.relation.ispartofJournal of Rheumatologyen_HK
dc.subject.meshAdulten_HK
dc.subject.meshAgeden_HK
dc.subject.meshAutoimmune Diseases - drug therapyen_HK
dc.subject.meshAzathioprine - adverse effects - therapeutic useen_HK
dc.subject.meshFemaleen_HK
dc.subject.meshGraft Rejection - prevention & controlen_HK
dc.subject.meshHumansen_HK
dc.subject.meshImmunosuppressive Agents - adverse effects - therapeutic useen_HK
dc.subject.meshKaryotypingen_HK
dc.subject.meshLeukemia, Myeloid, Acute - chemically induced - geneticsen_HK
dc.subject.meshMaleen_HK
dc.subject.meshMiddle Ageden_HK
dc.subject.meshMyelodysplastic Syndromes - chemically induced - geneticsen_HK
dc.titleAzathioprine: Association with therapy-related myelodysplastic syndrome and acute myeloid leukemiaen_HK
dc.typeArticleen_HK
dc.identifier.emailKwong, YL:ylkwong@hku.hken_HK
dc.identifier.authorityKwong, YL=rp00358en_HK
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.doi10.3899/jrheum.090834en_HK
dc.identifier.pmid20080917-
dc.identifier.scopuseid_2-s2.0-77949689666en_HK
dc.identifier.hkuros180769en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-77949689666&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume37en_HK
dc.identifier.issue3en_HK
dc.identifier.spage485en_HK
dc.identifier.epage490en_HK
dc.identifier.isiWOS:000275135700004-
dc.publisher.placeCanadaen_HK
dc.identifier.scopusauthoridKwong, YL=7102818954en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats